On mean central limit theorems for stationary sequences
Annales de l'I.H.P. Probabilités et statistiques, Volume 44 (2008) no. 4, p. 693-726

In this paper, we give estimates of the minimal 𝕃 1 distance between the distribution of the normalized partial sum and the limiting gaussian distribution for stationary sequences satisfying projective criteria in the style of Gordin or weak dependence conditions.

Dans cet article, nous donnons des majorations de la distance minimale 𝕃 1 entre la loi de la somme normalisée et sa loi limite gaussienne pour des suites stationnaires satisfaisant des critères projectifs à la Gordin ou des conditions de dépendance faible.

DOI : https://doi.org/10.1214/07-AIHP117
Classification:  60F05
Keywords: mean central limit theorem, Wasserstein distance, minimal distance, martingale difference sequences, strong mixing, stationary sequences, weak dependence, rates of convergence, projective criteria
@article{AIHPB_2008__44_4_693_0,
     author = {Dedecker, J\'er\^ome and Rio, Emmanuel},
     title = {On mean central limit theorems for stationary sequences},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {44},
     number = {4},
     year = {2008},
     pages = {693-726},
     doi = {10.1214/07-AIHP117},
     zbl = {1187.60015},
     mrnumber = {2446294},
     language = {en},
     url = {http://www.numdam.org/item/AIHPB_2008__44_4_693_0}
}
Dedecker, Jérôme; Rio, Emmanuel. On mean central limit theorems for stationary sequences. Annales de l'I.H.P. Probabilités et statistiques, Volume 44 (2008) no. 4, pp. 693-726. doi : 10.1214/07-AIHP117. http://www.numdam.org/item/AIHPB_2008__44_4_693_0/

[1] R. P. Agnew. Global versions of the central limit theorem. Proc. Nat. Acad. Sci. U.S.A. 40 (1954) 800-804. | MR 64342 | Zbl 0055.36703

[2] H. Bergström. On the central limit theorem. Skand. Aktuarietidskr. 27 (1944) 139-153. | MR 15703 | Zbl 0060.28707

[3] E. Bolthausen. The Berry-Esseen theorem for functionals of discrete Markov chains. Z. Wahrsch. Verw. Gebiete 54 (1980) 59-73. | MR 595481 | Zbl 0431.60019

[4] E. Bolthausen. Exact convergence rates in some martingale central limit theorems. Ann. Probab. 10 (1982) 672-688. | MR 659537 | Zbl 0494.60020

[5] E. Bolthausen. The Berry-Esseen theorem for strongly mixing Harris recurrent Markov chains. Z. Wahrsch. Verw. Gebiete 60 (1982) 283-289. | MR 664418 | Zbl 0476.60022

[6] J. Dedecker and F. Merlevède. Necessary and sufficient conditions for the conditional central limit theorem. Ann. Probab. 30 (2002) 1044-1081. | MR 1920101 | Zbl 1015.60016

[7] J. Dedecker and C. Prieur. New dependence coefficients. Examples and applications to statistics. Probab. Theory Related Fields 132 (2005) 203-236. | MR 2199291 | Zbl 1061.62058

[8] J. Dedecker and E. Rio. On the functional central limit theorem for stationary processes. Ann. Inst. H. Poincaré Probab. Statist. 36 (2000) 1-34. | Numdam | MR 1743095 | Zbl 0949.60049

[9] Y. Derriennic and M. Lin. The central limit theorem for Markov chains with normal transition operators, started at a point. Probab. Theory Related Fields 119 (2001) 508-528. | MR 1826405 | Zbl 0974.60017

[10] R. Dudley. Real Analysis and Probability. Wadsworth Inc., Belmont, California, 1989. | MR 982264 | Zbl 0686.60001

[11] C.-G. Esseen. On mean central limit theorems. Kungl. Tekn. Högsk. Handl. Stockholm. 121 (1958) 1-30. | MR 97111 | Zbl 0081.35202

[12] M. Y. Fominykh. Properties of Riemann sums. Soviet Math. (Iz. VUZ) 29 (1985) 83-93. | MR 796592 | Zbl 0603.41012

[13] M. I. Gordin. The central limit theorem for stationary processes, Dokl. Akad. Nauk SSSR. 188 (1969) 739-741. | MR 251785 | Zbl 0212.50005

[14] M. I. Gordin. Abstracts of communication. In International Conference on Probability Theory, Vilnius, T.1: A-K, 1973.

[15] G. H. Hardy, J. E. Littlewood and G. Pólya. Inequalities. Cambridge University Press, 1952. | JFM 60.0169.01 | MR 46395 | Zbl 0047.05302

[16] I. A. Ibragimov. On asymptotic distribution of values of certain sums. Vestnik Leningrad. Univ. 15 (1960) 55-69. | MR 120679 | Zbl 0201.50701

[17] I. A. Ibragimov. The central limit theorem for sums of functions of independent variables and sums of type ∑f(2kt). Theory Probab. Appl. 12 (1967) 596-607. | MR 226711 | Zbl 0217.49803

[18] I. A. Ibragimov and Y. V. Linnik. Independent and Stationary Sequences of Random Variables. Wolters-Noordhoff, Amsterdam, 1971. | MR 322926 | Zbl 0219.60027

[19] C. Jan. Vitesse de convergence dans le TCL pour des processus associés à des systèmes dynamiques et aux produits de matrices aléatoires. Thèse de l'université de Rennes 1, 2001.

[20] S. Le Borgne and F. Pène. Vitesse dans le théorème limite central pour certains systèmes dynamiques quasi-hyperboliques. Bull. Soc. Math. France 133 (2005) 395-417. | Numdam | MR 2169824 | Zbl 1090.37018

[21] E. Nummelin. General Irreducible Markov Chains and non Negative Operators. Cambridge University Press, London, 1984. | MR 776608 | Zbl 0551.60066

[22] F. Pène. Rate of convergence in the multidimensional central limit theorem for stationary processes. Application to the Knudsen gas and to the Sinai billiard. Ann. Appl. Probab. 15 (2005) 2331-2392. | MR 2187297 | Zbl 1097.37030

[23] V. V. Petrov. Limit Theorems of Probability Theory. Sequences of Independent Random Variables. Oxford University Press, New York, 1995. | MR 1353441 | Zbl 0826.60001

[24] E. Rio. About the Lindeberg method for strongly mixing sequences. ESAIM Probab. Statist. 1 (1995) 35-61. | Numdam | MR 1382517 | Zbl 0869.60021

[25] E. Rio. Sur le théorème de Berry-Esseen pour les suites faiblement dépendantes. Probab. Theory Related Fields 104 (1996) 255-282. | MR 1373378 | Zbl 0838.60017

[26] E. Rio. Théorie asymptotique des processus aléatoires faiblement dépendants. Springer, Berlin, 2000. | MR 2117923 | Zbl 0944.60008

[27] W. M. Schmidt. Diophantine Approximation. Springer, Berlin, 1980. | MR 568710 | Zbl 0421.10019

[28] I. Sunklodas. Distance in the L1 metric of the distribution of the sum of weakly dependent random variables from the normal distribution function. Litosvk. Mat. Sb. 22 (1982) 171-188. | MR 659030 | Zbl 0495.60039

[29] V. M. Zolotarev. On asymptotically best constants in refinements of mean limit theorems. Theory Probab. Appl. 9 (1964) 268-276. | MR 163338 | Zbl 0137.12101